Top
20
Doctor insights on: Is It Normal To Have A Fever And Chills After Starting Antibiotics For A Uti

Share
1

1
Is it normal to have a fever and chills after starting antibiotics for a uti?

Is it normal to have a fever and chills after starting antibiotics for a uti?

Maybe: Too many ifs in this question. You may be seeing inflammatory changes from an infection which the antibiotics are just beginning to control, you may not be getting the correct antibiotic, the urinary tract infection may have reached a stage where it requires more than antibiotics, etc. Go back and see your doctor if not better fairly quickly. ...Read more

Dr. Ronald Krauser
6 doctors shared insights

Urinary Tract Infection (Definition)

A urinary tract infection, also known as an UTI, may involve the kidney, ureter, bladder, or urethra. A common cause is an intestinal bacteria, E. coli. Common symptoms include a frequent urge to urinate, and pain or burning when urinating. Antibiotics are typically ...Read more


2

2
3 yr old Dx with UTI and Rx antibiotic. Complaining more of tummy pain now (started med in am) than before (had 5 days of fever). Is this normal?

3 yr old Dx with UTI and Rx antibiotic. Complaining more of tummy pain now (started med in am) than before (had 5 days of fever). Is this normal?

May be antibx rxn: We depend on kids taking an oral med when we treat these things as an outpatient.Sometimes the med can trigger digestive problems. I would call in to let the doc know and see how to proceed from there. ...Read more

See 1 more doctor answer
4

4
Recently took antibiotics for a UTI. Now I am experiencing flu like symptoms (really sore throat and body aches) is this normal after antibiotics?

Recently took antibiotics for a UTI. Now I am experiencing flu like symptoms (really sore throat and body aches) is this normal after antibiotics?

Flu-like symptoms: Your flu-like symptoms in your throat and body aches have nothing to do with taking antibiotics. You happen to have contracted a virus while treating your bacterial UTI. ...Read more

5

5
Are UTI's usually accompanied by fevers? I feel sharp, fever pains through my body and it's my second day having antibiotics for my UTI

Are UTI's usually accompanied by fevers? I feel sharp, fever pains through my body and it's my second day having antibiotics for my UTI

Here are some ...: Usually, UTI in young ladies is uncomplicated, chiefly manifests with irritative voidings - burning, frequent,...with no fever. If coming with fever, make sure to have urine culture done before staring antibiotics and manage it as complicated UTI, which requires professional evaluation for possible underlying causes like kidney infection, stone, incomplete emptying bladder, urethral diverticulum, ...Read more

6

6
Had uti since 5 days but started antibiotics yesterday only. The fever is very troubling just a 2 day relief from fever and its again there. Started a?

Had uti since 5 days but started antibiotics yesterday only. The fever is very troubling just a 2 day relief from fever and its again there. Started a?

0ther person.: Had uti since 5 days but started antibiotics yesterday only. The fever is very troubling just a 2 day relief from fever and its again there. Started a? ANS: it is unethical for you to discuss someone else's health with me without asking for and getting their permission. Happy to talk to them. ...Read more

8

8
I've had chills and cold sweat for few days. No fever. I was on Keflex for 10 days, for a UTI, but finished it a week ago. I'm 30.

I've had chills and cold sweat for few days. No fever. I was on Keflex for 10 days, for a UTI, but finished  it a week ago. I'm 30.

Other symptoms?: What other symptoms are you having right now? If you are still having urinary issues this could be related to an incomplete resolution of the UTI probably requiring another type of antibiotic. If having other type of symptoms then it all depends on those as to what the problem is and the treatment of choice. See your doctor or go to urgent care facility ASAP. ...Read more

9

9
Diagnosed with a UTI yesterday, was given antibiotics for it, have severe pain in my kidney area, fever of 101.4 and am shakey, what can I do?

Diagnosed with a UTI yesterday, was given antibiotics for it, have severe pain in my kidney area, fever of 101.4 and am shakey, what can I do?

Pyelonephritis: Ambulatory younger women with signs and symptoms of uncomplicated acute pyelonephritis may be candidates for outpatient therapy. They must be otherwise healthy and not be pregnant. In addition, they must be treated initially in the emergency department with vigorous oral or IV fluids, antipyretic pain medication, and a dose of parenteral antibiotics. You should go to an ER immediately. Good luck. ...Read more

11

11
-got a UTI last sunday, took meds, now wednesday, now chills fever and back aches. Chances of kidney infection? How long do they last?Thx

-got a UTI last sunday, took meds, now wednesday, now chills fever and back aches. Chances of kidney infection? How long do they last?Thx

High risk for kidney: You need to be on prolonged antibiotics. If you have a fever there is risk for serious complications and to be seen in the er for IV therapy. ...Read more

12

12
Im on bactrum for a uti on fourth day of medicine. now i have a fever, lower back pains, chills and fatigue. is it flu or something else?

Im on bactrum for a uti on fourth day of medicine. now i have a fever, lower back pains, chills and fatigue. is it flu or something else?

Spread to kidney?: I always worry about a kidney infection in a patient whom I have a treat for urinary tract infection. If you have high fever, nausea, vomiting, or flank pain, you may want to seek medical help to get a urine culture and treat the bacteria that is actually causing you symptoms. Sometimes this requires intravenous antibiotics ...Read more

13

13
I have chronic flu-like aches, and a flushed face for months now, IS it related to my chronic/recurrent UTI's ? or something else? chills -no fever.

I have chronic flu-like aches, and a flushed face for months now, IS it related to my chronic/recurrent UTI's ? or something else? chills -no fever.

Further med-check: You need to have a further medical check up from an internist who can examine you and run some tests to make sure that your blood formation is normal and that your liver functions are good and that you do not have an endocrine disorder which can sometimes be the cause of flushing. ...Read more

15

15
My husband is diagnosed with uti. After taking antibiotics prescribed by his doctor for 4 days, he still has persistent fever. He's taking paracetamol?

Persistent fever: With uti- the bacteria may be resistant to the antibiotic he is taking. He needs to see his doctor again. Unless sensitivities came back from his initial work up- urine culture and sensitivity , then his doctor need to change his antibiotics. ...Read more

17

17
70 yrs old F is on IV antibiotics for 5 dys for UTI infection that spread. Fever is gone but urination has increased she looks pale & week. Pl advise.

70 yrs old F is on IV antibiotics for 5 dys for UTI infection that spread. Fever is gone but urination has increased she looks pale & week. Pl advise.

Pale and weak: You must contact the primary doctor and discuss the 70 year old female issue. If she has increased urination and she looks pale it my be a good idea to have someone in the family take her to the nearest Emergency facility. Hope all goes well - please keep me informed. ...Read more

18

18
Sudden severe fever, chills, vomiting (2 days) urine test shows high RBC count so the doctor says it's UTI . 2 days later I started coughing. ?

Sudden severe fever, chills, vomiting (2 days) urine test shows high RBC count so the doctor says it's UTI .  2 days later I started coughing. ?

Go to doctor ASAP: The presence of red blood cells in the urine is not consistent with urinary tract infection. It is more consistent with glomerulonephritis. The fact that you are now describing coughing in addition suggests what is known as a pulmonary renal syndrome. This needs immediate attention. ...Read more

Dr. Martin Raff
1,943 doctors shared insights

Urinary Tract Infections (Definition)

A urinary tract infection (often called UTI) is most commonly caused by bacteria and usually refers to an infection in the bladder. Not all bacteria that grows from the urine represents an infection, so the need for antibiotics is determined by your ...Read more


Dr. John Leander Po
1,117 doctors shared insights

Antibiotic (Definition)

An antibiotic is a medicine that slows, stops, or kills germs. The germs are usually bacteria causing an infection in a person, so the person uses antibiotics to help his body get ...Read more